Alert archive / Kansas / High Wind Watches in 2019
High Wind Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Apr 8, 2019, 4:52 PM CDT for 27 counties in Kansas. It took effect at Apr 10, 2019, 12:00 PM CDT. It was in force for 96 min.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2019, 4:52 PM CDT (21:52 UTC)
- In effect from
- Apr 10, 2019, 12:00 PM CDT
- Expired
- Apr 10, 2019, 1:36 PM CDT
- In force
- 96 min
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2763 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966 WWUS73 KDDC 082152 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 452 PM CDT Mon Apr 8 2019 KSZ061>064-074>080-084>089-091200- /O.NEW.KDDC.HW.A.0002.190410T1700Z-190411T0000Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 452 PM CDT Mon Apr 8 2019 /352 PM MDT Mon Apr 8 2019/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... The National Weather Service in Dodge City has issued a High Wind Watch, which is in effect from Wednesday afternoon through Wednesday evening. * TIMING...From Noon until 7 PM Wednesday * WINDS...Southwest sustained winds 30-40 mph with gusts over 50 mph * IMPACTS...Strong winds will produce travel impacts especially to high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && TATRO $$
6 follow-up statements
331 WWUS73 KDDC 082304 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 604 PM CDT Mon Apr 8 2019 KSZ061>064-074>080-084>089-091200- /O.CON.KDDC.HW.A.0002.190410T1700Z-190411T0000Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 604 PM CDT Mon Apr 8 2019 /504 PM MDT Mon Apr 8 2019/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * TIMING...From Noon until 7 PM Wednesday * WINDS...Southwest sustained winds 35-45 mph with gusts up to 60 mph * IMPACTS...Strong winds will produce travel impacts especially to high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && TATRO $$
938 WWUS73 KDDC 090933 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 433 AM CDT Tue Apr 9 2019 KSZ030-031-043>046-065-066-081-090-092100- /O.EXB.KDDC.HW.A.0002.190411T0000Z-190412T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Pawnee-Stafford-Pratt-Barber- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Larned, St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa 433 AM CDT Tue Apr 9 2019 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... The National Weather Service in Dodge City has issued a High Wind Watch, which is in effect from Wednesday evening through Thursday evening. * TIMING...Wednesday Night and Thursday * WINDS...Northwest winds 35 to 45 mph, gusting up to 65 mph. * IMPACTS...Strong winds will produce travel impacts especially to high profile vehicles. Light to briefly moderate snow will accompany these winds Wednesday Night mainly across far west central Kansas, north of the Arkansas River and west of Highway 283. Local whiteout conditions may briefly occur if an inch or more of snow can accumulate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ KSZ061>064-074>080-084>089-092100- /O.EXT.KDDC.HW.A.0002.190410T1700Z-190412T0000Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 433 AM CDT Tue Apr 9 2019 /333 AM MDT Tue Apr 9 2019/ ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... * TIMING...From Noon Wednesday through Thursday * WINDS...Southwest sustained winds 35-45 mph with gusts up to 60 mph Wednesday afternoon. Wind shifting to the northwest Wednesday evening with similar speeds. * IMPACTS...Strong winds will produce travel impacts especially to high profile vehicles. Light to briefly moderate snow will accompany these winds Wednesday Night mainly across far west central Kansas, north of the Arkansas River and west of Highway 283. Local whiteout conditions may briefly occur if an inch or more of snow can accumulate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
260 WWUS73 KDDC 091637 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1137 AM CDT Tue Apr 9 2019 KSZ061>064-074>080-084>089-101200- /O.CON.KDDC.HW.A.0002.190410T1700Z-190412T0000Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 1137 AM CDT Tue Apr 9 2019 /1037 AM MDT Tue Apr 9 2019/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... * TIMING...From Noon Wednesday through Thursday * WINDS...Southwest sustained winds 35-45 mph with gusts up to 60 mph Wednesday afternoon. Wind shifting to the northwest Wednesday evening with similar speeds. * IMPACTS...Strong winds will produce travel impacts especially to high profile vehicles. Light to briefly moderate snow will accompany these winds Wednesday Night mainly across far west central Kansas, north of the Arkansas River and west of Highway 283. Local whiteout conditions may briefly occur if an inch or more of snow can accumulate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ KSZ030-031-043>046-065-066-081-090-101200- /O.CON.KDDC.HW.A.0002.190411T0000Z-190412T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Pawnee-Stafford-Pratt-Barber- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Larned, St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa 1137 AM CDT Tue Apr 9 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * TIMING...Wednesday Night and Thursday * WINDS...Northwest winds 35 to 45 mph, gusting up to 65 mph. * IMPACTS...Strong winds will produce travel impacts especially to high profile vehicles. Light to briefly moderate snow will accompany these winds Wednesday Night mainly across far west central Kansas, north of the Arkansas River and west of Highway 283. Local whiteout conditions may briefly occur if an inch or more of snow can accumulate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
680 WWUS73 KDDC 100127 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 827 PM CDT Tue Apr 9 2019 KSZ061>064-074>080-084>089-101330- /O.CON.KDDC.HW.A.0002.190410T1700Z-190412T0000Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 827 PM CDT Tue Apr 9 2019 /727 PM MDT Tue Apr 9 2019/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... * TIMING...From Noon Wednesday through Thursday * WINDS...Southwest sustained winds 35-45 mph with gusts up to 60 mph Wednesday afternoon. Wind shifting to the northwest Wednesday evening with similar speeds. * IMPACTS...Strong winds will produce travel impacts especially to high profile vehicles. Light to briefly moderate snow will accompany these winds Wednesday Night mainly across far west central Kansas, north of the Arkansas River and west of Highway 283. Local whiteout conditions may briefly occur if an inch or more of snow can accumulate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ KSZ030-031-043>046-065-066-081-090-101330- /O.CON.KDDC.HW.A.0002.190411T0000Z-190412T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Pawnee-Stafford-Pratt-Barber- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Larned, St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa 827 PM CDT Tue Apr 9 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * TIMING...Wednesday Night and Thursday * WINDS...Northwest winds 35 to 45 mph, gusting up to 65 mph. * IMPACTS...Strong winds will produce travel impacts especially to high profile vehicles. Light to briefly moderate snow will accompany these winds Wednesday Night mainly across far west central Kansas, north of the Arkansas River and west of Highway 283. Local whiteout conditions may briefly occur if an inch or more of snow can accumulate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
483 WWUS73 KDDC 100935 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 435 AM CDT Wed Apr 10 2019 KSZ061>064-074>078-084>088-102000- /O.UPG.KDDC.HW.A.0002.190410T1700Z-190412T0000Z/ /O.NEW.KDDC.HW.W.0003.190410T1800Z-190411T2100Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Morton-Stevens-Seward-Meade-Clark- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 435 AM CDT Wed Apr 10 2019 /335 AM MDT Wed Apr 10 2019/ ...HIGH WIND WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 4 PM CDT /3 PM MDT/ THURSDAY... The National Weather Service in Dodge City has issued a High Wind Warning, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 4 PM CDT /3 PM MDT/ Thursday. The High Wind Watch is no longer in effect. * TIMING...Early this afternoon through Thursday afternoon * WINDS...Southwest 35 to 45 mph, gusting to 65 mph this afternoon. Northwest 30 to 45 mph, gusting to 60 mph late tonight into Thursday. * IMPACTS...Strong winds will produce travel impacts especially to high profile vehicles. Light to briefly moderate snow will accompany these winds Wednesday Night mainly across far west central Kansas, north of the Arkansas River and west of Highway 283. Local whiteout conditions may briefly occur if an inch or more of snow can accumulate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ030-043>045-102000- /O.UPG.KDDC.HW.A.0002.190411T0000Z-190412T0000Z/ /O.NEW.KDDC.HW.W.0003.190411T0600Z-190411T2100Z/ Trego-Scott-Lane-Ness- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, and Ness City 435 AM CDT Wed Apr 10 2019 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 4 PM CDT THURSDAY... The National Weather Service in Dodge City has issued a High Wind Warning, which is in effect from 1 AM to 4 PM CDT Thursday. The High Wind Watch is no longer in effect. * TIMING...Wednesday Night and Thursday * WINDS...Northwest winds 30 to 45 mph, gusting up to 65 mph. * IMPACTS...Strong winds will produce travel impacts especially to high profile vehicles. Light to briefly moderate snow will accompany these winds Wednesday Night mainly across far west central Kansas, north of the Arkansas River and west of Highway 283. Local whiteout conditions may briefly occur if an inch or more of snow can accumulate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ031-046-065-066-079>081-089-090-102000- /O.EXT.KDDC.HW.A.0002.190411T1200Z-190411T2100Z/ Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- Including the cities of Pheifer, Hays, La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 435 AM CDT Wed Apr 10 2019 ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * TIMING...Thursday. * WINDS...Northwest winds 30 to 45 mph, gusting up to 60 mph. * IMPACTS...Strong winds will produce travel impacts especially to high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
510 WWUS73 KDDC 101836 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 136 PM CDT Wed Apr 10 2019 KSZ031-046-065-066-079>081-089-090-101945- /O.CAN.KDDC.HW.A.0002.190411T1200Z-190411T2100Z/ Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- Including the cities of Pheifer, Hays, La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 136 PM CDT Wed Apr 10 2019 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Dodge City has cancelled the High Wind Watch. $$ KSZ030-043>045-111200- /O.EXT.KDDC.HW.W.0003.190411T0100Z-190411T2100Z/ Trego-Scott-Lane-Ness- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, and Ness City 136 PM CDT Wed Apr 10 2019 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 PM CDT THURSDAY... * TIMING...Tonight and Thursday * WINDS...Northwest winds 30 to 45 mph, gusting up to 65 mph. * IMPACTS...Strong winds will produce travel impacts especially to high profile vehicles. Light to briefly moderate snow will accompany these winds Wednesday Night mainly across far west central Kansas, north of the Arkansas River and west of Highway 283. Local whiteout conditions may briefly occur if an inch or more of snow can accumulate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ061>064-074>078-084>088-111200- /O.CON.KDDC.HW.W.0003.000000T0000Z-190411T2100Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Morton-Stevens-Seward-Meade-Clark- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 136 PM CDT Wed Apr 10 2019 /1236 PM MDT Wed Apr 10 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THURSDAY... * TIMING...Tonight through Thursday afternoon * WINDS...Southwest 35 to 45 mph, gusting to 65 mph this afternoon. Northwest 30 to 45 mph, gusting to 60 mph late tonight into Thursday. * IMPACTS...Strong winds will produce travel impacts especially to high profile vehicles. Light to briefly moderate snow will accompany these winds Wednesday Night mainly across far west central Kansas, north of the Arkansas River and west of Highway 283. Local whiteout conditions may briefly occur if an inch or more of snow can accumulate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Apr 8, 2:41 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 8, 2:41 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 241 PM CDT Mon Apr 8 2019 ...updated discussion... .SHORT TERM...(This evening through Tuesday) Issued at 333 PM CDT Mon Apr 8 2019 Light and variable winds will prevail through the rest of the afternoon and into the evening. Overnight lows tonight will not be as cold with mid 40s to lower 50s expected across the FA. No precipitation is expected through tomorrow. On Tuesday, lee troughing with strengthen through the day. The net result is a breezy and warm day with stiff southerly breezes and highs well into the 80s. Dewpoint mixing is likely near the Colorado border. As such, have gone with a fire weather watch for three counties near the Colorado border. Relative humidities and winds will be getting close to red flag warning criteria. .LONG TERM...(Tuesday night through Monday) Issued at 333 PM CDT Mon Apr 8 2019 Wednesday morning will be very mild as moderate southerly winds continue through the morning hours. Mid 50s to around 60F will be likely for mins in the morning. All this strengthening of the winds is result of deep cyclogenesis as a synoptic low eventually influences our weather. Earth, wind and fire will be concerns. Blowing dust, and very strong winds along with critical fire weather conditions are likely Wednesday. Another warm day is expected, although there is some uncertainty in the fropa timing. Thunderstorms will be possible across central Kansas Wednesday evening in a cold 500-hPa low type of environment. Shallow, low topped supercells could even be possible across NC Kansas. If the storms actually impact the FA remains to be unseen. A fire weather watch and eventually red flag warning will likely be needed for Wednesday. The synoptic low will continue to deepen Wednesday evening with intense CAA in its wake. Some light change over to snow will be possible across the 1/2-1/3rds NW part of the FA. Snow accumulation is expected to be fairly light. The very strong winds will continue through the rest of Thursday. There is too much uncertainty now if or not we will reach high wind warning with this storm system. Much cold conditions can be expected in the wake of the departing synoptic low and into the rest of the business week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1111 AM CDT Mon Apr 8 2019 VFR expected thru TAF pd. Light winds today, stronger Tue w/ lee troughing. && .PRELIMINARY POINT TEMPS/POPS... DDC 51 86 56 80 / 0 0 0 10 GCK 46 88 53 77 / 0 0 0 10 EHA 50 87 54 74 / 0 0 0 10 LBL 52 88 56 78 / 0 0 0 10 HYS 47 83 57 79 / 0 0 0 20 P28 53 83 59 84 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for KSZ061-074-084. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, Apr 8, 5:29 AM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 529 AM CDT Mon Apr 8 2019 KSZ030-031-043>046-061>066-074>081-084>090-091030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 529 AM CDT Mon Apr 8 2019 /429 AM MDT Mon Apr 8 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Elevated fire weather conditions will develop this afternoon, mainly north of the Arkansas River where west-northwest winds will reach 20 mph at times along with afternoon humidity down to 20 to 25 percent. Outdoor burning is not recommended in this area. Day 1 Hazards ------------- * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- A major spring storm will bring a myriad of weather risks to western Kansas. Critical to potentially extremely critical fire weather conditions will develop Wednesday afternoon as afternoon humidity falls to 10 to 15 percent while southwest winds reach 30 to 40 mph, gusting well over 50 mph at times. High winds will also develop behind the front Wednesday, continuing into Thursday. Wind gusts to 60 mph will be possible any time Wednesday Night through Thursday. A hard freeze is expected Friday morning in the wake of the storm as low temperatures should be in the mid 20s over a large portion of western Kansas. Days 2-7 Hazards ---------------- * Tuesday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Wednesday - Non thunderstorm wind: Elevated risk - Freeze: Extreme risk - Snow: Limited risk - Fire weather: Extreme risk * Thursday - Non thunderstorm wind: Significant risk - Freeze: Extreme risk - Fire weather: Elevated risk * Friday - Freeze: Extreme risk * Saturday - Freeze: Significant risk * Sunday - Freeze: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:24 PM CDT | Fire Weather Watch | DDC | Hamilton, Morton, Stanton | 16 hr |
Nearby
High Wind Watches in Kansas, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.